FREQUENTLY ASKED QUESTIONS
Find answers to commonly asked questions about
ASPIRIN®, including directions, side effects, ingredients and other related questions.
Do I need to take ASPIRIN® with food?
ASPIRIN® may be taken with or without food. Talk to your doctor if you are experiencing stomach irritation or if you have any concerns or questions prior to taking this medication.
How much ASPIRIN® should I take?
Each ASPIRIN® product has a different formula, so dosing information varies depending on which product you’re taking — and why you’re taking ASPIRIN®.
For use during a suspected heart attack, call 9-1-1 immediately; then chew 2 ASPIRIN® 81mg tablets.
For doctor-supervised long-term preventive therapy, talk to your doctor to learn what’s right for you. Always talk to your doctor before you start, stop or modify any medication.
For pain, read each Consumer Information sheet carefully. If you are already on doctor-supervised daily preventive ASPIRIN® therapy, talk to your doctor about the dosage that is right for you for pain relief.
Is it acceptable to take expired ASPIRIN®?
We cannot guarantee the quality of expired product. ASPIRIN® that’s reached or passed the expiration date on the package may no longer be effective for use as indicated. Please discard any expired product appropriately.
Are there any side effects from taking ASPIRIN®?
Like all medicines, ASPIRIN® may occasionally produce unwanted side effects. You should call your doctor if you experience: nausea, vomiting, stomach irritation, ringing or buzzing in the ears or pain, or if you notice that you are bruising more easily than you were before starting a daily dose of ASPIRIN®. Regular daily use of alcohol while on ASPIRIN® daily therapy may increase your risk of developing gastrointestinal bleeding.
Stop use and call your doctor if you experience an allergic reaction (skin rash, hives, itching or breathing difficulties); stomach bleeding; loss of hearing or bleeding.
To be sure this product is suitable for you, always read and follow the label.
What does "enteric coating" or "delayed-release coating" mean?
Enteric/delayed release coating is a delayed-release coating that provides added stomach protection. It is designed to allow the ASPIRIN® tablet or caplet to pass through the stomach to the small intestine (duodenum) before dissolving.
This delayed-release coating means that it will take longer for the ASPIRIN® to be absorbed. For this reason, products with enteric coating are not recommended for quick pain relief and must be chewed if used during a suspected heart attack. Enteric coated ASPIRIN® is most often used by patients who are on long-term daily preventive therapy under their doctor’s recommendation.
How much gluten does ASPIRIN® contain?
According to the ASPIRIN® label, gluten is not listed as an ingredient. However, since raw materials are sourced from various suppliers, we cannot guarantee that it has not come into contact with gluten at some stage. Therefore, we cannot guarantee that ASPIRIN® is 100% free of gluten.
Does ASPIRIN® contain caffeine, and if so, how much?
No, ASPIRIN® products sold in Canada do not contain caffeine.
Which ASPIRIN® product should I take?
Talk to your doctor about which product and dosage is right for you.
If I'm on doctor-supervised daily preventive therapy with ASPIRIN® 81mg, will taking it for pain still work?
ASPIRIN® 81mg is specially designed for doctor-supervised long-term preventive therapy. It is a smaller dose than you would need to take for a headache or other types of pain and is unlike other pain reliever products such as acetaminophen and ibuprofen. Ask your doctor or pharmacist about other ASPIRIN® products available (or other pain relievers such as acetaminophen or ibuprofen) and the correct dosage for the relief of your headache, fever or arthritic pain. Always consult with your doctor or pharmacist before taking other medications or if you have any concerns.